Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 3, NWS Little Rock, AR

April 3, 2000Bradley County, Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 3, 2000, 5:57 AM CDT for Bradley County, Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 5:57 AM CDT (10:57 UTC)
Expired
Apr 3, 2000, 9:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Bradley County, AR, Desha County, AR, Drew County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 031055
FFWLZK
ARC011-041-043-031355-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DESHA COUNTY IN SOUTHEASTERN ARKANSAS
  BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS
  DREW COUNTY IN SOUTHEASTERN ARKANSAS

* UNTIL 900 AM CDT

* DOPPLER RADAR ESTIMATES RAINFALL RATES FROM A HALF INCH TO AN INCH AN
  HOUR ACROSS MUCH OF THE WARNED AREA. ADDITIONAL RAINFALL OF 1 TO 2
  INCHES WILL OCCUR IN THE NEXT 2 TO 3 HOURS. THIS WILL CAUSE FLOODING
  OF ROADWAYS...ESPECIALLY IN LOW SPOTS AND AREAS NEAR CREEKS AND
  STREMS.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

45

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:45 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 3, 3:45 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 AM CDT MON APR 3 2000

WEAKENING BOUNDARY OVER THE EASTERN SECTION OF THE STATE WILL
CONTINUE TO MOVE EAST AS MAIN SHOT OF COLD AND DRIER AIR MOVES IN
LIKE GANG BUSTERS LATER TODAY. THERE WILL BE A GOOD PRECIPITATION
GRADIENT ACROSS THE STATE TODAY FROM NORTHWEST TO SOUTHEAST.
NORTHWEST SECTIONS WILL HAVE A CHANCE OF RAIN...WITH CENTRAL
SECTIONS BEING LIKELY...AND UNQUALIFIED SOUTHEAST. THUNDER MAY
ACCOMPANY THE RAIN CENTRAL AND SOUTHEAST. WINDS WILL BECOME A MAJOR
ISSUE LATER TODAY WITH COLD FRONT. A LAKE WIND ADVISORY WILL BE
ISSUED ENTIRE FORECAST AREA FOR THIS AFTERNOON. RAIN WILL BE ENDING
QUICKLY TONIGHT...SO THAT NORTHWEST ZONES WILL BE DRY...A SLIGHT
CHANCE CENTRAL ZONES...AND ONLY A 30 PERCENT CHANCE SOUTHEAST AS
COLD AIR WILL SPREAD QUICKLY SOUTHEAST. NORTHWEST SECTIONS WILL
FLIRT WITH FREEZING TEMPERATURES TONIGHT...ONLY STRONG WINDS MAY
KEEP THEM FROM FREEZING...BUT THIS WILL REQUIRE WATCHING. DRY AND
BREEZY TUESDAY WITH MUCH SUNSHINE. WINDS WILL BE RELAXING DURING THE
DAY TUESDAY. RESPITE FROM WINDS WILL BE SHORT-LIVED SINCE THE NEXT
TROF WILL BE TIGHTENING THE SURFACE GRADIENT ONCE AGAIN ON
WEDNESDAY. 32

.LIT...LAKE WIND ADVISORY THIS AFTERNOON ENTIRE FORECAST AREA.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:00 AM CDTFlash Flood WarningLZKBradley, Desha, Drew3 hr

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.